Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 25, NWS Atlanta, GA

July 11, 2025Hall County, Lumpkin County, White County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 11, 2025, 10:16 PM EDT for Hall County, Lumpkin County, White County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2025, 10:16 PM EDT (02:16 UTC)
Expired
Jul 12, 2025, 12:21 AM EDT
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Hall County, GA, Lumpkin County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 149 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WGUS52 KFFC 120216
FFWFFC
GAC139-187-311-120815-
/O.NEW.KFFC.FF.W.0025.250712T0216Z-250712T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1016 PM EDT Fri Jul 11 2025

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Northeastern Hall County in north central Georgia...
  Northeastern Lumpkin County in north central Georgia...
  Southwestern White County in northeastern Georgia...

* Until 415 AM EDT.

* At 1016 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gainesville, Cleveland, Clermont, Garland, Qualatchee Lake, Camp 
  Coleman Lake and Turners Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3469 8392 3465 8373 3443 8366 3433 8379
      3457 8395

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$
1 follow-up statement
055 
WGUS72 KFFC 120421
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1221 AM EDT Sat Jul 12 2025

GAC139-187-311-120431-
/O.CAN.KFFC.FF.W.0025.000000T0000Z-250712T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall GA-Lumpkin GA-White GA-
1221 AM EDT Sat Jul 12 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN HALL, 
NORTHEASTERN LUMPKIN AND SOUTHWESTERN WHITE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3469 8392 3465 8373 3443 8366 3433 8379
      3457 8395

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:40 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 11, 7:40 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
740 PM EDT Fri Jul 11 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 148 PM EDT Fri Jul 11 2025

Key Messages:

    - Saturday will bring another day of scattered afternoon
      and evening thunderstorms. Some storms could become strong
      with locally heavy rainfall, frequent lightning, and brief
      gusty winds.

    - Heat index values as high as 98-104 are expected Saturday
      afternoon.

Scattered thunderstorms are again erupting this afternoon within a
moist and unstable environment. This activity will persist into the
evening before gradually waning with the loss of diurnal support.
Slow and meandering forward motion will present the risk for locally
heavy rainfall that could lead to street or nuisance flooding
concerns. Additionally, frequent lightning and brief gusty winds can
be expected.

Saturday brings no significant forecast changes with continued
anomalously deep Gulf moisture characterized by PWATs of 1.75-2.10"
remaining in place. Scattered thunderstorms can again be anticipated
Saturday afternoon and evening, though coverage may begin to trend
slightly downward as the midlevel subtropical ridge begins to build
over the Southeast. Again, locally heavy rainfall, frequent
lightning, and gusty winds will be a concern with any storm, though
widespread severe thunderstorms are not expected.

Temperatures on Saturday will also begin to trend upward as ridging
starts to build. Highs should step upward a couple of degrees as
compared to today, largely into the low to mid 90s. Apparent
temperatures will push back above 100 for most areas. A few spots in
east central Georgia could briefly reach 105 degree heat index
values, but the spotty and transient nature will preclude any Heat
Advisory issuance at this time.

RW

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 148 PM EDT Fri Jul 11 2025

At a glance:

- Thunderstorm coverage in the afternoon will ease this weekend and
the start of next week as high pressure temporarily stalls over GA.

- Temperatures will steadily rise, and heat indices could rise back
into the triple digits.

Some good news, the forecast is beginning to show the possibility of
easing thunderstorm coverage late this weekend and early next week.
Given the time of year and the principles of thermodynamics, we
won't see the end of afternoon convection all together. However, the
coverage and the intensity will likely be limited as a result of a
building high pressure heat dome that will likely push temps into
uncomfortable late this weekend and into the early part of next
week.

Temperatures are also going to slowly become more and more of an
issue as we get into the weekend. High temps will be pushing mid to
upper 90s with triple digit heat indices possible, especially in the
southern parts of the CWA.

As we move into the middle part of next week, afternoon
thunderstorms will likely return to the CWA. High pressure moves off
the coast, and moisture will likely return to the area to provide
the ingredients for daytime convection. No indication of any front
driven storms, but as always a few storms during this time will
likely be strong to severe.

Vaughn

&&

.AVIATION...
(00Z TAFS)
Issued at 734 PM EDT Fri Jul 11 2025

VFR conditions are expected to prevail through the TAF period
outside of any SHRA/TSRA. Iso SHRA/TSRA around the area over the
next few hours will diminish overnight. Additional sct SHRA/TSRA
can again be expected on Saturday, mainly after 18Z. Winds will
generally remain W at 4-8 kts outside of any impacts from
SHRA/TSRA.

//ATL Confidence...00Z Update...
Medium confidence on the timing of SHRA/TSRA through 02Z. High
confidence on all elements after that.

Culver

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  93  73  96 /  20  30  10  20
Atlanta         73  92  74  95 /  20  30   0  20
Blairsville     65  86  66  89 /  20  50  10  40
Cartersville    70  91  71  95 /  10  30  10  20
Columbus        73  94  74  96 /  10  20   0  20
Gainesville     72  91  73  94 /  10  30  10  20
Macon           72  94  74  97 /  20  30   0  20
Rome            70  91  71  93 /  10  30  10  30
Peachtree City  70  92  72  95 /  10  30   0  20
Vidalia         74  94  76  98 /  30  50  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RW
LONG TERM....Vaughn
AVIATION...Culver
Hazardous weather outlook, Jul 11, 7:47 PM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
747 PM EDT Fri Jul 11 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
747 PM EDT Fri Jul 11 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms possible in north and central Georgia
through at least 11 PM. Some localized flooding is possible,
especially in urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated afternoon and evening thunderstorms are expected this
weekend and early next week, though overall storm coverage should
decrease.

The heat will build some early next week, with afternoon feels
like temperatures reaching the 100 to 108 degree range Sunday,
Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 11, 6:48 PM EDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT Fri Jul 11 2025

GAZ020-021-112315-
Cherokee GA-Bartow GA-
648 PM EDT Fri Jul 11 2025

...A strong thunderstorm will impact portions of southwestern
Cherokee and southeastern Bartow Counties through 715 PM EDT...

At 648 PM EDT, a strong thunderstorm was over Emerson, or near
Cartersville. This storm was nearly stationary.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Cartersville, Emerson, George Washington Carver St Pk, Kellogg Creek,
Red Top Mountain State Park, Oak Grove, Sutallee, and Hobgood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3430 8464 3408 8455 3408 8481 3420 8485
TIME...MOT...LOC 2248Z 252DEG 4KT 3414 8474

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 11, 7:05 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
705 PM EDT Fri Jul 11 2025

GAZ103-104-112330-
Sumter GA-Webster GA-
705 PM EDT Fri Jul 11 2025

...A strong thunderstorm will impact portions of southern Webster and
western Sumter Counties through 730 PM EDT...

At 705 PM EDT, a strong thunderstorm was over Centerpoint, or near
Preston, moving northeast at 20 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Americus, Preston, Plains, Sumter, Maddox, Croxton Crossroads,
Centerpoint, and Dumas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3192 8438 3197 8444 3193 8444 3192 8446
      3192 8455 3202 8461 3217 8435 3216 8427
      3196 8415 3191 8433 3192 8434 3191 8434
      3190 8437
TIME...MOT...LOC 2305Z 243DEG 19KT 3198 8449

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 11, 7:16 PM EDT, 3 hours before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Fri Jul 11 2025

GAZ021-022-032-033-112345-
North Fulton GA-Cobb GA-Cherokee GA-Forsyth GA-
716 PM EDT Fri Jul 11 2025

...A strong thunderstorm will impact portions of southeastern
Cherokee, southwestern Forsyth, northeastern Cobb and northeastern
Fulton Counties through 745 PM EDT...

At 716 PM EDT, a strong thunderstorm was over Mountain Park, moving
east at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Cumming, Mountain Park, Peachtree Corners, Sandy Springs, Roswell,
Johns Creek, Alpharetta, Milton, Duluth, Holly Springs, Hickory Flat,
Drew, Brookwood, Birmingham, Holbrook, Ducktown, and Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3411 8410 3410 8411 3407 8412 3405 8410
      3403 8412 3403 8417 3400 8418 3400 8423
      3399 8425 3399 8443 3416 8448 3427 8416
TIME...MOT...LOC 2316Z 256DEG 10KT 3410 8437

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 11, 7:31 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EDT Fri Jul 11 2025

GAZ032-120000-
Cobb GA-
731 PM EDT Fri Jul 11 2025

...A strong thunderstorm will impact portions of central Cobb County
through 800 PM EDT...

At 731 PM EDT, a strong thunderstorm was over Jim R Miller Park, or
near Marietta, moving east at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Marietta, Smyrna, Powder Springs, Austell, Fair Oaks, Lithia Springs,
Six Flags Over Georgia, Vinings, Dobbins Air Reserve Base, Jim R
Miller Park, and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3396 8466 3395 8441 3393 8442 3392 8444
      3391 8445 3389 8444 3382 8447 3376 8456
      3376 8459 3380 8462 3380 8466 3381 8469
TIME...MOT...LOC 2331Z 277DEG 9KT 3387 8459

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 11, 8:43 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
843 PM EDT Fri Jul 11 2025

GAZ023-024-120115-
Banks GA-Hall GA-
843 PM EDT Fri Jul 11 2025

...A strong thunderstorm will impact portions of northern Banks and
northeastern Hall Counties through 915 PM EDT...

At 843 PM EDT, a strong thunderstorm was near Lula, or 11 miles
northwest of Homer, moving northeast at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Lula, Clermont, Gillsville, Pinefield Crossroads, and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3443 8361 3449 8354 3448 8347 3447 8344
      3441 8339 3431 8368 3447 8380 3451 8375
      3450 8367
TIME...MOT...LOC 0043Z 237DEG 10KT 3443 8367

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 11, 9:03 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
903 PM EDT Fri Jul 11 2025

GAZ015-016-023-120130-
Hall GA-White GA-Lumpkin GA-
903 PM EDT Fri Jul 11 2025

...A strong thunderstorm will impact portions of central Lumpkin,
southwestern White and north central Hall Counties through 930 PM
EDT...

At 903 PM EDT, a strong thunderstorm was over Dahlonega. This storm
was nearly stationary.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Dahlonega, Garland, Murrayville, Porter Springs, Gooch Mountain
Shelter, and Auraria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3456 8373 3440 8388 3449 8408 3467 8403
      3468 8400
TIME...MOT...LOC 0103Z 207DEG 3KT 3452 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:43 PM EDTSpecial Weather StatementFFCBanks32 min
Jul 11, 9:03 PM EDTSpecial Weather StatementFFCLumpkin27 min
Jul 12, 2:27 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 33 more54 hr
Jul 12, 2:41 PM EDTSpecial Weather StatementFFCGordon, Murray34 min
Jul 12, 6:39 PM EDTSpecial Weather StatementFFCTreutlen36 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.